Louisiana, 2008Damaging Wind in Louisiana, February 26, 2008
February 26, 2008 · NWS LIX · 1 event in 1 county or zone
Isolated strong to severe thunderstorms developed in association with a strong cold front moving through southeast Louisiana.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $18,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated strong to severe thunderstorms developed in association with a strong cold front moving through southeast Louisiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Feb 26, 3:54 AM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Feb 26, 3:54 AM CST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
354 AM CST TUE FEB 26 2008
.SHORT TERM...
STRONG COLD FRONT CURRENTLY ENTERING THE AREA AND WILL BE NEAR OR
IN THE NEW ORLEANS AREA BY 730AM. THIS IS THE REASON FOR THE
TEMP STRUCTURE FOR BTR AND MCB BEING COOLER. HIGH TEMPS SHOULD BE
ACHIEVED DURING THE EARLY MORNING HOURS AS THE FRONT MOVES THROUGH
CAUSING TEMPS TO COOL THROUGHOUT THE DAY.
.LONG TERM...
FRIDAY WE WILL SEE THE NEXT COLD FRONT MOVE SOUTHWARD AND SLOW AS
IT APPROACHEDS. IT SHOULD STALL AS WINDS ALOFT GO PARALLEL TO THE
BOUNDARY...BUT THE QUESTION IS WHERE WILL THIS HAPPEN? MODEL
SOLUTIONS TEND TO STALL IT OVER N LA. THIS IS NOT A BAD LOCATION
BUT IT WILL DEPEND ON THE STRENGTH OF THE NEXT SYSTEM THAT MOVES
OUT OF THE NW. A STRONG JET MOVES INTO THE NW CAUSING WINDS TO
BACK DOWNSTREAM OVER THE INITIAL COLD FRONT CAUSING IT TO STALL.
THIS WOULD TAKE PLACE IF THE NW SYSTEM WAS QUITE STRONG WITH A
150+ KT JET AND A LARGE SYNOPTIC RETURN WELL AHEAD OF THE NW
SYSTEM. THIS IS NOT THE CASE IN CURRENT MODEL DEPICTIONS. A JET
MOVES INTO THE NW COAST AT 120-130KTS. THIS IS STRONG BUT NOT
EXCEPTIONAL. CURRENT THOUGHTS ARE THE INITIAL FRONT WILL MOVE A
LITTLE FARTHER SOUTH BEFORE STALLING BECAUSE THE MODELS ARE
RESOLVING THE NW SYSTEM TOO STRONG IN ASSOCIATION WITH THE WEAKER
DYNAMIC STRUCTURE. THIS STILL REMAINS TO BE SEEN SINCE EITHER OF
THESE FEILDS CAN CHANGE IS FUTURE SOLUTIONS. WITH THIS IN
MIND...CONFIDENCE IN WHERE THE BOUNDARY WILL BE IS NOT STRONG AND
WILL SIMPLY LEAVE THIS PORTION OF THE FORECAST AS IS.
PAST THE WEEKEND...A VERY STRONG 150+KT JET MOVES IN TO SHARPEN AN
OLD TROUGH AXIS WHICH BRINGS THE STALLED FRONT AND A NEW STRONG
COLD FRONT THROUGH THE AREA BY MONDAY NIGHT. THIS IS WAY OUT AT
THE END OF THE FORECAST AND WELL HAVE TO WATCH THIS EVOLVE OVER
TIME BUT IT DOES LOOK LIKE ONE OF THOSE VERY STRONG EARLY SPRING
SYSTEMS.
&&
.AVIATION...
IFR CONDITIONS TO LAST UNTIL COLD FRONTAL PASSAGE. PASSAGE AT
TERMINALS SHOULD BE AROUND 530AM FOR BTR-MCB...730AM MSY AND 900AM
FOR GPT. CEILINGS SHOULD CLEAR TERMINALS ABOUT 2 HOURS AFTER
FROPA. WIND SPEEDS WILL BE INCREASING AND SHEAR VALUES WILL
INCREASE OFF THE SFC AS WELL.
&&
.MARINE...
SCA ARE POSTED FOR ALL COASTAL WATERS AS NW WINDS BEHIND THE COLD
FRONT WILL INCREASE TO 25 TO 30 KNOTS WITH GUSTS TO GALE FORCE AT
TIMES TONIGHT. WINDS SHOULD BEGIN TO LAY SOMEWHAT DURING THE DAY
WED.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 61 30 54 29 / 20 0 0 0
BTR 63 33 55 33 / 20 0 0 0
MSY 69 38 54 38 / 30 0 0 0
GPT 67 33 54 31 / 40 0 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 11 AM CST WEDNESDAY
FOR GMZ550-555-570-575.
SMALL CRAFT ADVISORY UNTIL 6 AM CST WEDNESDAY FOR GMZ530.
&&
17Hazardous weather outlook, Feb 25, 10:01 PM CST, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1001 PM CST MON FEB 25 2008
GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-270415-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-
EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY-
IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-
ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-
ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-
UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-
LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES-
LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1001 PM CST MON FEB 25 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...TONIGHT
A STRONG COLD FRONT WILL SWEEP THROUGH THE LOWER MISSISSIPPI VALLEY
AND THE CENTRAL GULF COAST TONIGHT. IN ADVANCE OF THIS FRONT...A
LINE OF STRONG TO LOCALLY SEVERE THUNDERSTORMS IS EXPECTED TO SWEEP
THROUGH THE REGION. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS
ACROSS SOUTHWESTERN MISSISSIPPI. THE GREATEST THREAT WILL BE
BETWEEN MIDNIGHT AND 6 AM. THE STRONGEST STORMS COULD PRODUCE
LOCALLY DAMAGING WINDS... HAIL...FREQUENT LIGHTNING...AND BRIEF
HEAVY DOWNPOURS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SMALL CRAFT ADVISORIES ARE IN EFFECT TUESDAY THROUGH WEDNESDAY
MORNING FOR THE TIDAL LAKES AND GULF WATERS. STRONG NORTHERLY
WINDS OF 20 TO 30 KNOTS AND SEAS OF 7 TO 10 FEET ARE EXPECTED IN
THE WAKE OF THE FRONT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Thunderstorm Wind, Washington
- When
- February 26, 5:10 AM CST
- Where
- Washington County, Bogalusa
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $18,000
- Reported by
- Newspaper
- Coordinates
- 30.770, -89.850
Thunderstorm winds blew the tin roof off of a restaurant and knocked down a tree.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Georgia, February 26, 20084 injured · $26 million · EF3 · 50 events
- Tornadoes and Hail in Alabama, February 26, 20081 death · $2.7 million · EF1 · 21 events
- Lake-Effect Snow and Winter Weather in Indiana, February 26 to 27, 20081 death · 3 events
- Hail and Damaging Winds in Georgia, February 26, 2008$1.1 million · 65 kt wind · 13 events
- Hail and Damaging Wind in Louisiana, February 26, 2008$500,000 · 1 in hail · 3 events
- Winter Storm in Pennsylvania, February 26 to 27, 2008$450,000 · 3 events
- Winter Storm in Vermont, February 26 to 27, 2008$155,000 · 16 events
- Heavy Snow in New York, February 26 to 27, 2008$80,000 · 8 events
- Tornadoes and Hail in Florida, February 26, 20081 injured · EF0 · 38 events
- Hail and Damaging Winds in Alabama, February 26, 2008$54,000 · 55 kt wind · 5 events
- Heavy Snow in New Hampshire, February 26 to 27, 2008$60,000 · 2 events
- Dense Fog in California, February 26 to 29, 2008$50,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 83855.